Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 187, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 3, 2000, 3:30 PM CDT for Cass County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 3, 2000, 3:30 PM CDT (20:30 UTC)
- Expired
- May 3, 2000, 4:30 PM CDT
- In force
- 60 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Cass County, TX
The radar
The Shreveport radar (KSHV), 88 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 2:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.5 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 235 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 032034 SVRSHV TXC067-032130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 330 PM CDT WED MAY 3 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CASS COUNTY IN TEXAS * UNTIL 430 PM CDT * AT 330 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS 6 MILES NORTHWEST OF LINDEN...OR ABOUT 16 MILES WEST OF ATLANTA. ANOTHER STORM WAS JUST EAST OF AVINGER. THE STORMS WERE MOVING EAST AT 20 MPH. * THE NORTHERN STORM WILL BE NEAR... DOUGLASSVILLE AT 450 PM CDT THE SOUTHERN STORM WILL BE NEAR LINDEN AT 455 PM CDT THESE THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE...THIS IS A DANGEROUS WEATHER SITUATION. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... NORTHERN CASS COgUNTY IN TEXAS UNTIL 430 PM CDT. LAT...LON 3315 9455 3297 9450 3302 9405 3330 9408
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 3:00 PM CDT, 30 minutes earlier.
Area forecast discussion, May 3, 3:00 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 300 PM CDT WED MAY 3 2000 UPPER LOW CONTINUING TO TRACK SLOWLY EAST THIS AFTERNOON AND WAS CENTERED ALONG THE RED RIVER NEAR LAKE TEXOMA. MODELS CONTINUE TO MOVE SYSTEM EAST INTO SOUTHWEST ARKANSAS THEN NORTH NORTH EAST INTO NORTHERN ARKANSAS BY EARLY FRIDAY. MOISTURE WILL CONTINUE TO BE PLENTIFUL SO WET FORECAST. POPS WILL BE LIKELY TONIGHT AND THURSDAY BUT WILL TAPER TO CHANCE THURSDAY NIGHT AND FRIDAY AS LOW PASSES TO EAST AND WEAKENS. DO NOT EXPECT A LOT OF CHANGE IN TEMPS...SO CONTINUING WITH PERSISTENCE...MOSTLY LOWER 60S FOR LOWS AND MID 70S TO NEAR 80 ON HIGHS. STORMS THIS EVENING WILL BE MOSTLY HAILERS...BUT SOME ROTATION IN ISOLATED STRONGER STORMS. SEVERE THUNDERSTORM WATCH 231 UNTIL 8 PM CDT. PRELIMS... SHV 62/79/65/80 7654 MLU 63/79/64/79 5766 TXK 60/76/62/79 7443 TYR 62/78/63/81 7432 LFK 64/82/65/83 6332 .SHV...NONE. 14
In the hours before
Special weather statement, May 3, 10:30 AM CDT, 5 hours before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-031645- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1030 AM CDT WED MAY 3 2000 SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER FOUR STATE AREA THIS AFTERNOON AND TONIGHT...AS AN UPPER LEVEL STORM SYSTEM MOVES SLOWLY TOWARD NORTHEAST TEXAS. A FEW STORMS MAY BECOME SEVERE THIS AFTERNOON AND EVENING...A-S COLD AIR ALOFT WILL BE FAVORABLE FOR LARGE HAIL FORMATION. ACTIVATION OF EMERGENCY MANAGERS...STORM SPOTTERS...HAM RADIO OPERATORS...AND SKYWARN NETWORKS MAY BE REQUIRED THIS AFTERNOON AND EVENING.
Local storm report, May 3, 2:21 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
221 PM CDT TUE MAY 3 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0211 PM HAWKINS TX 1 INCH HAIL
05/03/00 WOOD TRAINED STORM SPOTTER
REPORT.
VIII.The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 1:26 PM CDT | Severe Thunderstorm Warning | SHV | Wood | 49 min |
| May 3, 1:39 PM CDT | Severe Thunderstorm Warning | SHV | Smith | 51 min |
| May 3, 2:09 PM CDT | Severe Thunderstorm Warning | SHV | Upshur | 66 min |
| May 3, 2:29 PM CDT | Severe Thunderstorm Warning | SHV | Gregg | 61 min |
| May 3, 5:53 PM CDT | Severe Thunderstorm Warning | SHV | Shelby | 52 min |
| May 3, 6:20 PM CDT | Tornado Warning | SHV | Shelby | 40 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.